MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ACT1520
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained a follow-up report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the electrode was set according to the manual.It was activated but the unit would not start and an ¿impedance over¿ error was displayed repeatedly.The procedure was cancelled.There was no harm to the patient.
 
Additional Manufacturer Narrative
One act1520 was received for evaluation.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.Visual inspection found no defects.The customer reported that the temperature was not stable.The reported condition was confirmed.The water circulated normally through the sample but the sample did not read the temperature properly.Evaluation found the thermocouple solder joint was broken.This is a manufacturing related failure.Corrective action was implemented subsequent to the manufacture of the incident device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported the needle was set according to the manual.It was activated but the unit would not start and ¿impedance over¿ was shown on the display repeatedly.The procedure was cancelled.There was no harm to the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
COOL-TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6554333
Report Number1717344-2017-05305
Device Sequence Number557827
Product Code GEI
UDI-Device Identifier10884524001180
UDI-Public10884524001180
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2019
Device Model NumberACT1520
Device Catalogue NumberACT1520
Device Lot Number62940056X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2017
Initial Date Received by Manufacturer 04/11/2017
Supplement Date Received by Manufacturer07/18/2017
07/18/2017
Initial Report FDA Received Date05/09/2017
Supplement Report FDA Received Date08/14/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;